Indiana, 2008Tornadoes and Flash Flooding in Indiana, June 3, 2008
June 3, 2008 · NWS IND · 17 events in 11 counties and zones
Severe weather and torrential downpours began to move through during the morning hours and continued into the early afternoon hours. Flash flooding, damaging winds, and tornadoes all occurred with this system as it moved through.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $383,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe weather and torrential downpours began to move through during the morning hours and continued into the early afternoon hours. Flash flooding, damaging winds, and tornadoes all occurred with this system as it moved through.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 3, 6:01 AM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 3, 6:01 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 AM EDT TUE JUN 3 2008
.AVIATION...
DISCUSSION FOR 12Z TAFS.
MORNING SHOWERS AND STORMS WITH THEIR OCCASIONAL MVFR TO IFR
CONDITIONS SHOULD GIVE WAY AFTER 14-15Z TO VFR CONDITIONS AS THE
ACTIVITY WINDS DOWN. THIS SHOULD THEN USHER IN A FEW HOURS OF VFR
CONDITIONS UNTIL BETWEEN 20-22Z. AFTER THIS TIME MORE SHOWERS AND
TSTORMS ARE EXPECTED. THERE REMAINS UNCERTAINTY AS TO EXACTLY
WHERE AND WHEN THE STORMS WILL DEVELOP SO WILL JUST CARRY A
MENTION OF VCTS FOR NOW. STORMS ENDING BY 03-05Z AND THEN
RETURNING TO VFR FOR THE REST OF THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 225 AM EDT TUE JUN 3 2008/
DISCUSSION...SFC ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONT
ACRS CENTRAL MO STRETCHING IN TO INDIANA. IR IMAGERY SHOWS COOLING
TOPS OVR IL AS CONVECTION CONTINUES. SRLY FLOW REMAINS IN PLACE ACRS
THE FA AS DEWPOINTS CONTINUE TO RISE INTO THE LWR 60S. RADAR MOSAICS
SHOWS TSRA OVR CENTRAL IL PROPAGATING EAST TOWARD CENTRAL INDIANA.
MAIN FORECAST CHALLENGE TDY WL BE POPS.
MODELS APPEAR IN PRETTY GOOD AGREEMENT TDY AN WL USE A BLEND. GIVEN
THE ONGOING PCPN IT APPEARS THAT WE WL HAVE TWO SHOTS AT PCPN ACRS
THE FA TDY. THE FIRST WL BE THE ONGOING TSRA OVR IL THAT ARE PUSHING
EAST INTO OUR AREA...AFFECTING OUR AREA MAINLY THIS MORNING. THIS
AFTERNOON...MODELS AGREE TO PUSH A S/W ACRS CENTRAL INDIANA AS THE
WARM FRONT REMAINS IN PLACE AT THE SFC. ALSO ADDING TO THE PCPN
THREAT WL BE DAYTIME HEATING...BUT MORNING CLDS AND PCPN MAY
DIMINISH ITS EFFECTS SOMEWHAT. TIME SECTIONS ACRS THE AREA TDY
INDICATE A SATURATED COLUMN ALONG WITH SOME VV. FURTHERMORE FORECAST
SOUNDINGS SHOW CAPE IN EXCESS OF 2K J/KG THIS AFTERNOON WITH
FAVORABLE LI/S AND CONVECTIVE TEMPS ONLY IN THE LOWER 80S. THUS
CATEGORICAL POPS WL BE THE WAY TO GO. STRONG TO SVR STORMS APPEAR
POSSIBLE GIVEN THE AMOUNT OF CAPE AVAILABLE WITH THE MAIN THREATS
BEGIN DAMAGING WIND AND LARGE HAIL. GIVEN OUR H8 TEMPS THE MAVMOS
LOOKS ON THE MARK AND WL STICK CLOSE.
TSRA EXPECTED TO BE LINGERING ACRS THE AREA TONIGHT AS WARM FRONT WL
REMAIN IN PLACE ACRS THE AREA. SOUNDING REMAIN RATHER MOIST AND
INSTABILITY REMAINS WITH FAVORABLE CAPE AND LI/S. FURTHERMORE MODELS
INDICATE STRONG LLJ PUSHING THROUGH OHIO VALLEY. HENCE WL RAISE POPS
TO CATEGORICAL LVLS AGAIN. A BLEND OF THE MAVMOS AND METMOS APPEARS
THE WAY TO GO GIVEN THE EXPECTED CLOUDS AND PCPN.
ON WEDNESDAY...THE WARM FRONT PUSHES FARTHER NORTH AS THE UPPER
RIDGE BUILDS IN SOMEWHAT. THIS SHUD REMOVE THE MAJOR FOCUS FOR LOWER
LVL CONVERGENCE. HOWEVER MUCH OF THE FA WL REMAIN IN THE WARM
SECTOR...WITH A TROPICAL AIR MASS IN PLACE...TEMPS IN THE MID AND
UPPER 80S AND VERY HUMID DEW POINTS IN NEAR 70. THUS DIURNAL TSRA
CANNOT BE RULED OUT. GIVEN THE EXPECTED PREVIOUS RAIN AND
MOISTURE...WL LEAN SLIGHTLY COOLER THAN THE MAVMOS AS HEATING MIGHT
BE A BIT MORE DIFFICULT.
A WARM...HUMID...SUMMER NIGHT IS EXPECTED WED NIGHT AS DEW POINTS WL
REMAIN IN THE UPPER 60S AND THE WARM FRONT WL BE WELL NORTH OF THE
FA AS A RIDGE BUILDS IN FROM THE SERN STATES INTO THE OHIO VALLEY. A
BLEND OF THE MAVMOS AND METMOS WL WORK FINE.
THE WARMEST DAY OF THE YEAR SO FAR APPEARS TO BE IN STORE FOR
THURSDAY AS HIGH PRES TO THE SE WL ALLOW A WARM SOUTHERLY FLOW ACRS
THE AREA. H8 TEMPS LOOK TO REACH 18C...RESULTING IN TEMPS NEAR 90.
FORECAST SOUNDINGS ON THURSDAY SHOW H7 TEMPS NEAR 14C...RESULTING IN
A STRONG CAP. WL KEEP DIURNAL TSRA MENTION OUT.
AS FOR THE EXTENDED...
FRIDAY THROUGH SATURDAY...SFC LOW THAT FORMED OVER THE SOUTHERN
ROCKIES WILL MOVE NE TO MN BY FRIDAY. SOME DESTABILIZATION WILL
OCCUR AHEAD OF THE COLD FRONT OVER MO/IL SO HAVE KEPT IN A LOW POP
FOR FRIDAY AFTERNOON. BY FRIDAY NIGHT THE FRONT WILL HAVE WEAKENED
SOME AS THE H5 LOW AND SHORT WAVE ARE FARTHER TO THE NORTH BUT THERE
IS STILL A CHANCE THAT STORMS WILL GET GOING ALONG THE BOUNDARY AND
HAVE PUT IN 50 POPS FOR THAT TIME. PRECIP MAY CONTINUE INTO
SATURDAY AND TIMING IS STILL UNCERTAIN THAT FAR OUT SO HAVE HELD
ONTO POPS THEN.
SUNDAY/MONDAY...HAVE KEPT SUN/MON DRY FOR NOW ALTHOUGH ITS POSSIBLE
THERE COULD BE SOME SCT TSRA. CHANCES ARE TOO LOW FOR INCLUSION NOW
IN DAYS 6/7. TEMPS THROUGH THE EARLY PART OF THE WEEK WILL BE ABOVE
NORMAL IN THE MIDDLE TO UPPER 80S AND POSSIBLY THE 90S.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...JOHNSON
Hazardous weather outlook, Jun 3, 8:36 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 AM EDT TUE JUN 3 2008
INZ021-030-031-036>042-045>049-052>057-061>065-068>072-041000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
936 AM EDT TUE JUN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS POSSIBLE:
DAMAGING STRAIGHT LINE WIND
LARGE HAIL
ISOLATED TORNADOES
FLASH FLOODING
LIGHTNING
AREAS AFFECTED AND TIMING:
ALL OF CENTRAL INDIANA...MAINLY LATE THIS AFTERNOON AND EVENING.
DISCUSSION:
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY.
A WARM FRONT WILL BE IN PLACE ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND THIS EVENING AS A WARM AND UNSTABLE AIR MASS
WILL BE IN PLACE ACROSS INDIANA. THUNDERSTORMS THAT DEVELOP TODAY
AND TONIGHT MAY BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...AS WELL AS LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN IS
EXPECTED TO ACCOMPANY THE THUNDERSTORMS AND THIS MAY RESULT IN
FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AFTERNOON.
STORMS ON WEDNESDAY AFTERNOON CLOUD BE SEVERE ALSO. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WIND AND
LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT
AND INTO SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER
WILL OCCUR THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS
ALWAYS A THREAT IN ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-060-067-041000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
936 AM EDT TUE JUN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS POSSIBLE:
DAMAGING STRAIGHT LINE WIND
LARGE HAIL
ISOLATED TORNADOES
FLASH FLOODING
LIGHTNING
AREAS AFFECTED AND TIMING:
ALL OF CENTRAL INDIANA...MAINLY LATE THIS AFTERNOON AND EVENING.
DISCUSSION:
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY.
A WARM FRONT WILL BE IN PLACE ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND THIS EVENING AS A WARM AND UNSTABLE AIR MASS
WILL BE IN PLACE ACROSS INDIANA. THUNDERSTORMS THAT DEVELOP TODAY
AND TONIGHT MAY BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...AS WELL AS LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN IS
EXPECTED TO ACCOMPANY THE THUNDERSTORMS AND THIS MAY RESULT IN
FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.
LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE
LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AFTERNOON.
STORMS ON WEDNESDAY AFTERNOON CLOUD BE SEVERE ALSO. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WIND AND
LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT
AND INTO SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER
WILL OCCUR THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS
ALWAYS A THREAT IN ANY THUNDERSTORM.
LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID
WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
KOCH
In the hours before
Special weather statement, Jun 3, 3:27 AM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 AM EDT TUE JUN 3 2008
INZ021-028>031-035>049-051>057-060>065-067>072-031230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
427 AM EDT TUE JUN 3 2008
...MODERATE RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY AND TONIGHT...
A WARM FRONT WILL BE IN PLACE ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND THIS EVENING AS A WARM AND UNSTABLE AIR MASS
WILL BE IN PLACE ACROSS INDIANA. THUNDERSTORMS THAT DEVELOP TODAY
AND TONIGHT MAY BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...AS WELL AS LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN IS
EXPECTED TO ACCOMPANY THE THUNDERSTORMS AND THIS MAY RESULT IN
FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.
PEOPLE SHOULD PAY A BIT MORE ATTENTION TO THE WEATHER TODAY AND
TONIGHT. STAY ALERT FOR WATCHES AND WARNINGS THAT MAY BE ISSUED
FOR YOUR AREA. ENSURE THAT YOUR FAMILY AND COWORKERS ARE FAMILIAR
WITH YOUR EMERGENCY ACTION PLAN...AND KNOW WHAT TO DO AND WHERE TO
GO WHEN A WARNING IS ISSUED. IF A WARNING IS ISSUED FOR YOUR
AREA...TAKE ACTION TO PROTECT LIFE AND PROPERTY.
PUMA
Event by event
8 thunderstorm wind, 6 flash flood, 3 tornado. Local standard time, as filed.
Flash Flood, Vermillion
- When
- June 3, 9:15 AM EST to 1:45 PM EST
- Where
- Vermillion County, 0.87 mi NE of Dana to 1.05 mi NNE of Dana
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.810, -87.490
Flash flooding was occurring due to heavy rain. Water was going over State Road 71 through Dana as well as County Road 450 South on the east side of Dana.
Flash Flood, Vermillion
- When
- June 3, 9:15 AM EST to 1:45 PM EST
- Where
- Vermillion County, 0.87 mi SW of Clinton to 0.68 mi SSW of Clinton
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 39.660, -87.410
Flash flooding occurred as water covered South Main Street in Clinton due to heavy rain. Flash flooding had damaged numerous homes, buildings, bridges, and roads. Feather Creek flooded.
Flash Flood, Vermillion
- When
- June 3, 9:15 AM EST to 1:45 PM EST
- Where
- Vermillion County, 0.87 mi NW of Dana to 0.75 mi NNW of Dana
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.810, -87.510
County Road 500 South was washed out due to flash flooding caused by heavy rain.
Flash Flood, Parke
- When
- June 3, 9:20 AM EST to 1:45 PM EST
- Where
- Parke County, 2.11 mi NW of Mecca to 1.19 mi SW of Brazil Jct
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.750, -87.360
County Road 600 West was closed northwest of Mecca due to flash flooding.
Flash Flood, Putnam
- When
- June 3, 9:30 AM EST to 1:45 PM EST
- Where
- Putnam County, 0.87 mi SW of Commercial Place to 0.5 mi SE of Greencastle
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.640, -86.840
Flash flooding occurred on roads and intersections in Greencastle due to heavy rain.
Tornado, Greene
- When
- June 3, 10:10 AM EST to 10:27 AM EST
- Where
- Greene County, 1.75 mi WNW of Park to 3.27 mi SE of Hobbieville
- Rating
- EF1
- Path length
- 11.32 mi
- Path width
- 100 yd
- Continued into
- Lawrence, In (IND)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.030, -86.880
The tornado began in Greene County at 1010 EST approximately three miles east of Bloomfield, 200 meters north of Ore Branch Road, and 200 meters south of State Road 54. The tornado tracked 11.32 miles to the southeast before exiting Greene County. The tornado exited Greene County at 1027 and entered Lawrence County while passing through a grove of trees located 4,000 feet east of State Road 54, 4,000 feet north of State Road 54, and 6,500 feet west of Popcorn Church Road. The tornado continued to the southeast in Lawrence County for 15.83 miles until lifting at 1040 EST. The tornado was rated EF-1 while in both counties with a width of 100 yards. The total time on the ground was 40 minutes and 27.15 miles. Residences, trees, and barns were damaged in both counties with fifty thousand dollars of damage occurring in Greene County and 120,000 thousand dollars in damage occurring in Lawrence County. A school was also damaged in Greene County. One male was injured with a broken foot when debris landed on his foot in Lawrence County. Wind speeds were around 100 miles per hour.
Thunderstorm Wind, Monroe
- When
- June 3, 10:25 AM EST
- Where
- Monroe County, 1.57 mi WSW of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.060, -86.526
A tree was knocked down on Zikes Road due to damaging thunderstorm winds.
Tornado, Lawrence
- When
- June 3, 10:27 AM EST to 10:40 AM EST
- Where
- Lawrence County, 2.06 mi WSW of Popcorn to 0.77 mi N of Shawswich
- Rating
- EF1
- Path length
- 15.83 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $120,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.968, -86.685
The tornado began in Greene County at 1010 EST approximately three miles east of Bloomfield, 200 meters north of Ore Branch Road, and 200 meters south of State Road 54. The tornado tracked 11.32 miles to the southeast before exiting Greene County. The tornado exited Greene County at 1027 and entered Lawrence County while passing through a grove of trees located 4,000 feet east of State Road 54, 4,000 feet north of State Road 54, and 6,500 feet west of Popcorn Church Road. The tornado continued to the southeast in Lawrence County for 15.83 miles until lifting at 1040 EST. The tornado was rated EF-1 while in both counties with a width of 100 yards. The total time on the ground was 40 minutes and 27.15 miles. Residences, trees, and barns were damaged in both counties with fifty thousand dollars of damage occurring in Greene County and 120,000 thousand dollars in damage occurring in Lawrence County. A school was also damaged in Greene County. One male was injured with a broken foot when debris landed on his foot in Lawrence County. Wind speeds were around 100 miles per hour.
Flash Flood, Clay
- When
- June 3, 10:30 AM EST to 2:45 PM EST
- Where
- Clay County, 0.29 mi NNE of Asherville to 1.86 mi NW of Asherville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.474, -87.067
Water was across County Road 200 East from County Road 600 North to County Road 800 North due to heavy rainfall.
Thunderstorm Wind, Greene
- When
- June 3, 10:31 AM EST
- Where
- Greene County, 1.38 mi S of Tulip
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.060, -86.900
Several trees were reported down, a barn was severely damaged, and a house sustained damage due to thunderstorm winds.
Thunderstorm Wind, Lawrence
- When
- June 3, 10:46 AM EST
- Where
- Lawrence County, 2.26 mi ESE of Murdock
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.910, -86.460
Houses and trees sustained damage due to thunderstorm winds.
Tornado, Morgan
- When
- June 3, 1:30 PM EST to 1:32 PM EST
- Where
- Morgan County, 1.11 mi WNW of Banta to 0.73 mi NW of Banta
- Rating
- EF0
- Path length
- 0.39 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.528, -86.268
A tornado caused roof damage and caused several trees to fall down. Based on damage indicators wind speeds were around 75 miles per hour.
Thunderstorm Wind, Bartholomew
- When
- June 3, 1:42 PM EST
- Where
- Bartholomew County, 1.75 mi WNW of East Columbus
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 39.210, -85.910
Damage was reported south of the airport near Rocky Ford Road. Powerlines were blown down and parts of roofs were off buildings due to damaging thunderstorm winds.
Thunderstorm Wind, Bartholomew
- When
- June 3, 1:42 PM EST
- Where
- Bartholomew County, Columbus Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 39.150, -85.930
Utility poles were snapped and an empty warehouse was blown apart due to damaging thunderstorm winds.
Thunderstorm Wind, Bartholomew
- When
- June 3, 1:42 PM EST
- Where
- Bartholomew County, 3.1 mi NW of Garden City
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 39.214, -85.967
A tree crashed onto a cabin along the Driftwood River and trapped the resident inside for two hours. The smashed porch closed off the cabin's only outside door.
Thunderstorm Wind, Jackson
- When
- June 3, 1:50 PM EST
- Where
- Jackson County, Brownstown
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 38.880, -86.030
Damaging thunderstorm winds ripped gutters from a house and tore off a portion of a roof. Trees were also uprooted and some powerlines were knocked down due to the winds.
Thunderstorm Wind, Jennings
- When
- June 3, 2:20 PM EST
- Where
- Jennings County, North Vernon
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.000, -85.630
Trees were reported down in the county due to damaging thunderstorm winds.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, June 3 to 4, 20081 death · 13 injured · $25 million · EF3 · 10 events
- Flooding in Missouri, June 3 to 30, 2008$60 million · 10 events
- Flash Flooding and Flooding in West Virginia, June 3 to 5, 2008$4.2 million · 1.5 in hail · 50 events
- Flooding in Illinois, June 3 to 30, 2008$18 million · 8 events
- Hail and Damaging Winds in Kansas, June 3, 2008$533,000 · 1.75 in hail · 50 events
- Tornado and Flash Flooding in Missouri, June 3 to 4, 2008$211,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 3, 20081 injured · $439,000 · 3.5 in hail · 27 events
- Flash Flooding and Flooding in Ohio, June 3 to 5, 2008$784,000 · 55 kt wind · 12 events
- Flash Flooding and Hail in Illinois, June 3, 2008$423,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, June 3, 2008$360,000 · 1.25 in hail · 10 events
- Tornado and Hail in Virginia, June 3, 2008$355,000 · EF0 · 7 events
- Damaging Winds in Kansas, June 3, 20083 injured · $50,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114333, 114334, 114335, 114336, 114337, 114360, 114338, 114363, 114340, 114342, 114364, 114386, 114348, 114398, 114399, 114404, 114403.